MAUDE Adverse Event Report: ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

ANGIODYNAMICS, INC VORTEX; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number SSDX-16-I
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Arrhythmia (1721); Chest Pain (1776); Foreign Body In Patient (2687); Unspecified Heart Problem (4454)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
On (b)(6) 2018, a vortex port catheter, lot #5131154 was implanted in plaintiff's left side chest.The procedure was performed by dr.(b)(6) at (b)(6) center.Plaintiff's port catheter was removed on or about (b)(6) 2023, by dr.(b)(6), at (b)(6) hospital of the, as it was no longer needed.At the time of the surgical removal on (b)(6) 2023, dr.(b)(6) had difficulty removing the vortex port.During the removal, a portion of the vortex catheter broke and remained in plaintiff's body, unbeknownst to dr.(b)(6) or plaintiff.For several weeks/months thereafter, plaintiff experienced left side chest pain, pleuritic, and palpations which would worsen when plaintiff laid on his left side.Plaintiff was treated for chest pain, palpitations and shortness of breath on (b)(6) 2023 at the hospital of (b)(6).In the course of his treatment in (b)(6) 2023, a ct was performed which showed "calcified right atrial mass seen on echo showing up on ct as retained fragment in left brachiocephalic vein".Due to the location of the retained fragment and the risk to plaintiff for an attempted removal of the fragment, the decision was made to leave the retained vortex fragment in plaintiff's body.To date, the retained fragment of the vortex remains in plaintiff's left brachiocephalic vein.As a result of having the vortex implanted, plaintiff has, allegedly, experienced significant mental and physical pain and suffering, and has suffered economic loss, including obligations for medical services and expenses.

Brand Name
VORTEX
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20509246
Report Number1317056-2024-00200
Device Sequence Number9044234
Product Code LJT
UDI-Device IdentifierH787SSDX16I0
UDI-PublicH787SSDX16I0
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K951814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberSSDX-16-I
Device Lot Number5131154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/22/2024
Date Device Manufactured01/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale